Alert archive / California / Special Marine Warnings in 2012
Special Marine Warning 39, NWS Eureka, CA
NWS Eureka, CA issued this special marine warning at Nov 30, 2012, 11:12 PM PST. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2012, 11:12 PM PST (07:12 UTC)
- Expired
- Nov 30, 2012, 11:45 PM PST
- In force
- 33 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
The radar
The Eureka (Bunker Hill) radar (KBHX), 134 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 7.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
238
WHUS56 KEKA 010712
SMWEKA
PZZ450-470-010745-
/O.NEW.KEKA.MA.W.0039.121201T0712Z-121201T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE EUREKA CA
1112 PM PST FRI NOV 30 2012
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA FROM 10 TO 60 NM
OVER PACIFIC WATERS...
COASTAL WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA OUT 10 NM
OVER PACIFIC WATERS...
* UNTIL 1145 PM PST
* AT 1105 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS OF 40 KNOTS OR GREATER OVER
WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA FROM 10 TO 60
NM...OR ABOUT 24 NM WEST OF KLAMATH RIVER MOUTH...MOVING
NORTHEAST AT 35 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.
&&
LAT...LON 4178 12437 4178 12425 4175 12420 4175 12419
4175 12418 4139 12453 4146 12471 4179 12449
4179 12438
TIME...MOT...LOC 0709Z 211DEG 36KT 4149 12456
$$
AAD1 follow-up statement
357
FZUS76 KEKA 010741
MWSEKA
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1141 PM PST FRI NOV 30 2012
PZZ450-470-010751-
/O.EXP.KEKA.MA.W.0039.000000T0000Z-121201T0745Z/
1141 PM PST FRI NOV 30 2012
...SPECIAL MARINE WARNING WILL EXPIRE AT 1145 PM PST...
THE AFFECTED AREAS WERE...
WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA FROM 10 TO 60 NM OVER
PACIFIC WATERS...
COASTAL WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA OUT 10 NM
OVER PACIFIC WATERS...
LAT...LON 4178 12437 4178 12425 4175 12420 4175 12419
4175 12418 4139 12453 4146 12471 4179 12449
4179 12438
TIME...MOT...LOC 0741Z 211DEG 36KT 4176 12434
$$
MSWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Nov 30, 3:44 PM PST, 7 hours 28 minutes earlier.
Area forecast discussion, Nov 30, 3:44 PM PST, 7 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 344 PM PST FRI NOV 30 2012 .SYNOPSIS...SHOWERS WILL INCREASE THIS EVENING AND CONTINUE OVERNIGHT AS ANOTHER DISTURBANCE IMPACTS THE REGION. A STRONGER STORM SYSTEM WILL BRING SEVERAL MORE INCHES OF RAIN AND GUSTY WINDS SATURDAY NIGHT INTO SUNDAY. DRIER WEATHER WILL RETURN SUNDAY AFTERNOON AND CONTINUE THROUGH MONDAY BEFORE ANOTHER STORM SYSTEM BRINGS MORE RAINS NEXT TUESDAY. && .SHORT TERM...TONIGHT THROUGH MON NIGHT...CONDITIONS WILL DETERIORATE THIS EVENING AS ANOTHER SHORTWAVE APPROACHES THE REGION. THIS WILL RESULT IN INCREASING SHOWER COVERAGE THIS EVENING AND OVERNIGHT. MAJORITY OF ENERGY WILL MOVE ACROSS NRN PORTIONS OF CWA SO INCLUDED MENTION OF SCHC TSTMS ACROSS DEL NORTE COUNTY OVERNIGHT. SHOWER COVERAGE WILL DIMINISH LATE SAT MORNING AND AFTERNOON. THIS BREAK WILL BE BRIEF AS A STRONGER DISTURBANCE WILL MOVE ACROSS THE REGION SAT NIGHT INTO SUN. THIS STORM SYSTEM WILL BRING ANOTHER ROUND OF MDT TO HVY RAINS ACROSS THE REGION. RAINFALL AMOUNTS OF 2-4 INCHES EXPECTED OVER HUMBOLDT...DEL NORTE AND TRINITY COUNTIES WITH 3-5 INCHES OVER MENDOCINO COUNTY. ISSUED AN AREAL FLOOD WATCH WITH THIS STORM SAT NIGHT AS SATURATED SOILS FROM RECENT RAINS MAKE URBAN AND SMALL STREAM FLOODING LIKELY. SEE HYDROLOGY SECTION FOR FURTHER DETAILS. STRONG SLY WINDS EXPECTED WITH THIS SYSTEM AS WELL WITH 925MB WINDS FCST 40-50KT. ISSUED A HIGH WIND WATCH FOR THE NORTH COAST INTERIOR FOR GUSTS TO 50-60 MPH. ADDITIONALLY...GUSTS TO 40-50 MPH EXPECTED ALONG COASTAL HEADLANDS MAY WARRANT A WIND ADVISORY. INSTABILITY SHOWERS WILL DIMINISH SUN EVENING INTO MON. DECREASING SKY COVER SUN NIGHT INTO MON COMBINED WITH RECENT RAINS MAKE FG LIKELY ACROSS THE CWA MON MORNING. CLOUDS AND PRECIP CHCS INCREASE AGAIN MON NIGHT AS ANOTHER STORM SYSTEM APPROACHES THE REGION. .LONG TERM...TUE THROUGH FRI...THE NEXT SYSTEM WILL ARRIVE EARLY TUES AS AN EMBEDDED SHORTWAVE TROUGH SLIDES OVER NW CALIFORNIA. FRONTOGENESIS AND POT TEMP ADV FAVOR STRONGER FORCING IN OREGON BUT STILL INDICATE A WEAK WARM FRONT AND SUBSEQUENT COLD PATTERN TO IMPACT THE REGION THROUGH WED. A DEEP INFLUX OF SUBTROPICAL MOISTURE WILL BE CONDUCIVE TO RAINFALL AMOUNTING TO POSSIBLY A FEW INCHES TUES AND WED AS THE FRONTAL BOUNDARY PUSHES SOUTH EASTWARD. THE NEXT OPPORTUNITY FOR DRY WEATHER IS NEXT THURS AS HIGH PRESSURE BUILDS AND THE REGION IS CUTOFF FROM THE DEEP INFLOW OF MOISTURE. KML && .AVIATION...VFR TO MVFR CONDITIONS ARE OCCURRING AT KCEC, KACV AND KUKI THIS AFTERNOON. A LOW PRESSURE TROUGH WILL MOVE THROUGH THE AREA OVERNIGHT INCREASING CLOUDINESS AND PRODUCING SHOWERS. THE CLOUDINESS AND SHOWERS WILL REDUCE VISIBILITIES AND CEILINGS TO MVFR AND IFR CONDITIONS OVERNIGHT AND SATURDAY MORNING. && .MARINE...SOUTHERLY WINDS DECREASED SLIGHTLY OVER THE WATERS TODAY. THE WINDS WILL INCREASE TONIGHT AS A LOW PRESSURE TROUGH MOVES THROUGH THE AREA. GALE FORCE GUSTS WILL OCCUR ACROSS THE OUTER WATERS NORTH OF CAPE MENDOCINO THIS EVENING AND TONIGHT. THEREFORE A GALE WARNING IS IN EFFECT THIS EVENING AND OVERNIGHT ACROSS THE NORTHERN OUTER WATERS ZONE 470. SMALL CRAFT ADVISORIES ARE IN EFFECT ACROSS THE SOUTHERN OUTER WATERS AND THE NEAR SHORE WATERS. THE SEAS WILL REMAIN ELEVATED THROUGH THIS WEEKEND. ANOTHER LOW PRESSURE TROUGH WILL MOVE THROUGH THE AREA SATURDAY NIGHT INCREASING THE WINDS TO NEAR GALE FORCE AGAIN. && .HYDROLOGY...SATURATED SOILS FROM RECENT RAINS COMBINED WITH MORE MODERATE TO HEAVY RAINFALL SATURDAY NIGHT WILL MAKE URBAN AND SMALL STREAM FLOODING LIKELY INTO SUNDAY MORNING. SIGNIFICANT RISES EXPECTED ON ALL MAINSTEM RIVERS BEGINNING SATURDAY NIGHT WITH THE NAVARRO RIVER AT NAVARRO...RUSSIAN RIVER AT HOPLAND AND THE EEL RIVER AT FERNBRIDGE EXPECTED TO REACH FLOOD STAGE EARLY SUNDAY MORNING. && .EKA WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING CAZ001>004-076. HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING ABOVE 2000 FEET FOR THE CAZ003. SMALL CRAFT ADVISORY UNTIL 3 PM PST THIS AFTERNOON PZZ470. GALE WARNING UNTIL 3 AM PST SATURDAY PZZ470. SMALL CRAFT ADVISORY UNTIL 3 PM PST SUNDAY PZZ450-455-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 30, 2:47 PM PST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 247 PM PST FRI NOV 30 2012 CAZ001-012300- REDWOOD COAST- 247 PM PST FRI NOV 30 2012 ...FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWER COVERAGE WILL INCREASE THIS EVENING WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER DEL NORTE OVERNIGHT. GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE TONIGHT...BUT A SIGNIFICANT FLOODING THREAT IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FLOOD WATCH IS CURRENTLY IN EFFECT. ANOTHER MAJOR STORM SYSTEM WILL BRING A PERIOD OF HEAVY RAIN SATURDAY NIGHT WITH SEVERAL ADDITIONAL INCHES OF RAINFALL POSSIBLE. URBAN AND SMALL STREAM FLOODING IS LIKELY ALONG WITH FLOODING IN SOME LOCATIONS ON SOME OF THE MAINSTEM RIVERS. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. ADDITIONALLY STRONG WINDS ARRIVE SATURDAY EVENING WITH GUSTS TO 40 TO 50 MPH POSSIBLE ALONG THE COASTAL HEADLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-012300- NORTH COAST INTERIOR- 247 PM PST FRI NOV 30 2012 ...FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWER COVERAGE WILL INCREASE THIS EVENING WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER DEL NORTE OVERNIGHT. GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE TONIGHT...BUT A SIGNIFICANT FLOODING THREAT IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FLOOD WATCH IS CURRENTLY IN EFFECT. A HIGH WIND WATCH IS CURRENTLY IN EFFECT. ANOTHER MAJOR STORM SYSTEM WILL BRING A PERIOD OF HEAVY RAIN SATURDAY NIGHT WITH SEVERAL ADDITIONAL INCHES OF RAINFALL POSSIBLE. URBAN AND SMALL STREAM FLOODING IS LIKELY ALONG WITH FLOODING IN SOME LOCATIONS ON SOME OF THE MAINSTEM RIVERS. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. ADDITIONALLY STRONG WINDS ARRIVE SATURDAY EVENING INTO SUNDAY WITH GUSTS TO 50 TO 60 MPH ACROSS EXPOSED TERRAIN ABOVE 2000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-004-076-012300- MENDOCINO COAST-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 247 PM PST FRI NOV 30 2012 ...FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWER COVERAGE WILL INCREASE THIS EVENING. GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE TONIGHT...BUT A SIGNIFICANT FLOODING THREAT IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FLOOD WATCH IS CURRENTLY IN EFFECT. ANOTHER MAJOR STORM SYSTEM WILL BRING A PERIOD OF HEAVY RAIN SATURDAY NIGHT WITH SEVERAL ADDITIONAL INCHES OF RAINFALL POSSIBLE. URBAN AND SMALL STREAM FLOODING IS LIKELY ALONG WITH FLOODING IN SOME LOCATIONS ON SOME OF THE MAINSTEM RIVERS. SPECIFIC FLOOD PRODUCTS WILL BE ISSUED AS THE FLOODING NEARS. ADDITIONALLY STRONG WINDS ARRIVE SATURDAY EVENING WITH GUSTS TO 40 TO 50 MPH ALONG THE COASTAL HEADLANDS AND ACROSS EXPOSED TERRAIN ABOVE 2000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 30, 10:40 PM PST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1040 PM PST FRI NOV 30 2012
CAZ001-003-010730-
DEL NORTE CA-
1040 PM PST FRI NOV 30 2012
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN DEL NORTE COUNTY IN NORTHWEST CALIFORNIA
UNTIL 1130 PM PST
AT 1038 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CRESCENT CITY...MOVING
NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM....ALONG WITH
HEAVY RAIN AND SMALL HAIL.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4200 12371 4164 12413 4166 12415 4173 12417
4174 12422 4177 12427 4187 12422 4195 12422
4200 12420 4201 12372
TIME...MOT...LOC 0640Z 210DEG 36KT 4164 12429
RPALocal storm report, Nov 30, 10:56 PM PST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1056 PM PST FRI NOV 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HEAVY RAIN 4 NE CRESCENT CITY 41.79N 124.15W
11/30/2012 U0.00 INCH DEL NORTE CA PUBLIC
A COCORAHS SPOTTER CALLED IN TO INDICATE HEAVY RAIN IN A
THUNDERSTORM. THIS THUNDERSTORM WAS ALSO PRODUCING
MULTIPLE LIGHTNING FLASHES WITH BOTH IN CLOUD AND CLOUD
TO GROUND. NO ESTIMATE OF RAINFALL WAS GIVEN. ELEVATION
ABOUT 120 FEET.
&&
GARCIAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 8:32 PM PST | Special Marine Warning | EKA | 28 min | |
| Nov 30, 10:22 PM PST | Special Marine Warning | EKA | 23 min | |
| Nov 30, 10:36 PM PST | Special Marine Warning | EKA | 24 min | |
| Nov 30, 10:38 PM PST | Special Marine Warning | EKA | 37 min | |
| Nov 30, 10:40 PM PST | Special Weather Statement | EKA | Del Norte | 50 min |
| Nov 30, 11:00 PM PST | Special Marine Warning | EKA | 15 min | |
| Dec 1, 2:53 AM PST | Gale Warning | EKA | 24 hr | |
| Dec 1, 3:49 AM PST | High Wind Warning | EKA | 24 hr | |
| Dec 1, 3:49 AM PST | Wind Advisory | EKA | 24 hr | |
| Dec 1, 9:13 AM PST | River Flood Warning | EKA | Humboldt | 46 hr |
| Dec 1, 9:13 AM PST | River Flood Warning | EKA | Humboldt | 25 hr |
| Dec 1, 9:13 AM PST | River Flood Warning | EKA | Mendocino | 36 hr |
| Dec 1, 9:13 AM PST | River Flood Warning | EKA | Mendocino | 29 hr |
Nearby
Special Marine Warnings in California, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.